MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER
Model Number CQF75124
Medical Device Problem Codes Failure to Advance (2524); Device-Device Incompatibility (2919); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in the superior vena cava, the pta balloon allegedly failed to advance over the guidewire.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest 40 pta device was returned for evaluation.No anomalies were noted to the device.The initial patency test of the guide-wire lumen using an in-house 0.035 guide-wire was unable to be advanced through distal end of the guidewire lumen.Under microscopic examination the guidewire was reinserted and passed through the device.After inserting, an unknown substance was noted at the distal tip of the guidewire.The unknown substance was thought to possibly be glue, however there was insufficient material to determine the source.Therefore, the investigation is confirmed for the guidewire insertion issues, as the guidewire was unable to be fully inserted through the catheter.The investigation is also confirmed for the identified unknown material noted on the guidewire after insertion.The definitive root cause for the reported guidewire insertion issues and source of the identified unknown material could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 12/2023).

Brand Name
CONQUEST 40
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15905610
Report Number2020394-2022-00952
Device Sequence Number17586358
Product Code DQY
UDI-Device Identifier00801741060663
UDI-Public(01)00801741060663
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF75124
Device Catalogue NumberCQF75124
Device Lot NumberREFN1584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityHispanic